MAUDE Adverse Event Report: SYNTHES GMBH 0.8MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/64MM; BIT, DRILL

SYNTHES GMBH 0.8MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/64MM; BIT, DRILL
Catalog Number 03.130.000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h6: photo investigation: the product was not returned to medtech orthopaedics; however photos were provided for review.The photo investigation revealed that '03.130.000 drill bit ø0.8 l64/33 f/core hole had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the drill bit ø0.8 l64/33 f/core hole would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.H3, h4, h6: device history record (dhr) review conducted: part #03.130.000.Lot # f-19566.Manufacturing site: werk selzach logistik.Release to warehouse date: 13.July.2016.Supplier: (b)(4).Expiration date: n/a.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the procedure at the time of drilling the drill bit broke off.The broken bit along with its fragments were removed and another bit of the same diameter and of the same characteristics was used to finish the surgery.The procedure was successfully completed with no patient impact and no surgical delay.

Brand Name
0.8MM DRILL BIT/K-WIRE ATTCHMT FOR THREADED HOLE/64MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key22461676
Report Number8030965-2025-06937
Device Sequence Number8011382
Product Code HTW
UDI-Device Identifier07611819682948
UDI-Public(01)07611819682948(10)F-19566
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.000
Device Lot NumberF-19566
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown